It is typical for any therapy to be on a steroid as it to reduce swelling. There are side effects of the steroids all by themselves (for instance, my cousin had to have both hips replaced).
I have not had radiation (yet) so only know from research and from family. Proton beam is supposed to be the most sparring of healthy tissue. Still, there are going to be side effects during treatment.
As far as I know, everyone who has been treated, no matter the location, has lost hair which is a major bummer!
Thanks for your response. My daughter is 3 weeks into radiation/Temodar and so far they have not prescribed any steroids. She is beginning to lose some hair the last couple days but it isn't like they described. They told her it would be patches in the area she is being treated but thus far, it is random strands and with long hair hard to know where it is exactly coming from.
It may help to cut the hair short or shorter to reduce the stress on the hair... but that may be traumatic on her.
Keep us posted and hope all goes well!